Alert archive / Puerto Rico / Special Weather Statements in 2021
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Jul 23, 2021, 12:23 PM CDT. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2021, 12:23 PM CDT (17:23 UTC)
- Expired
- Jul 23, 2021, 1:15 PM CDT
- In force
- 52 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 115 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
259
WWCA82 TJSJ 231723
SPSSJU
Special Weather Statement
National Weather Service San Juan PR
123 PM AST Fri Jul 23 2021
PRZ008>010-231815-
Northwest-Mayaguez and Vicinity-Western Interior-
123 PM AST Fri Jul 23 2021
...A STRONG THUNDERSTORM IS AFFECTING ANASCO...MOCA...AND
AGUADA MUNICIPALITIES...
At 120 PM AST, a strong thunderstorm was located over Anasco, moving
west northwest at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1822 6699 1819 6715 1827 6719 1828 6719
1830 6724 1836 6727 1839 6720 1843 6716
1845 6705
TIME...MOT...LOC 1720Z 098DEG 9KT 1830 6711
$$
JJAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jul 23, 10:06 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 23, 10:06 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1106 AM AST Fri Jul 23 2021 .UPDATE...Cloudiness has increased across the local islands this morning. Scattered showers have moved through the local area in the morning hours, mostly affecting the local waters and eastern PR, while little to no rain has been observed over the USVI. This is due to a tropical wave moving through the local area, causing an increase in moisture and shower activity. The shower activity is expected to increase over PR in the afternoon hours, especially for areas near the San Juan metro and western PR. The USVI should remain with isolated to locally scattered showers. There is also some Saharan dust, so hazy skies can be observed in areas with less cloud cover such as the USVI and the south coastal areas of PR. && .AVIATION...SHRA across the local area is causing VCSH at the local terminals, with brief -SHRA at the terminals in PR until around 23/16Z. TS could develop after 23/17Z, which could cause VCTS at TJSJ and TJBQ. Winds will be from the wast at around 15KT with sea breeze variations and a few gusts today. Winds decreasing after 23/23Z. VCSH expected this evening but VCTS is possible for TIST and TJSJ very late tonight. && .MARINE...Choppy seas expected for the next several days with wave heights up to 6 feet and winds up to 20 knots. There is a moderate risk of rip currents across many of the local beaches. && .PREV DISCUSSION... /issued 425 AM AST Fri Jul 23 2021/ SYNOPSIS...An increase in moisture is expected today, as a weak tropical wave moves across the region. Another tropical wave, with more moisture content, is expected to further increase the shower and thunderstorm activity during the upcoming weekend. Drier and hazy conditions early the upcoming workweek. SHORT TERM...Today through Sunday... Weather conditions will become more favorable for the development of showers and thunderstorms from today to Sunday. This weather pattern is associated with a TUTT-low northeast of the islands and two tropical waves that will swing by. The first tropical wave is weak; however, as instability increases, the diurnal pattern will develop near the San Juan metro area and PR's interior and western sections due to the nearby TUTT-low. Although moisture will increase and rain activity will affect the region, we are not anticipating significant rainfall amounts across the U.S. Virgin Islands with today's wave. Rain activity will diminish somehow this evening into early Saturday morning due to the subsidence ahead of this weekend's robust tropical wave. However, moisture will ramp up shortly after midnight as the leading edge, and a wind surge of the tropical wave reach the islands on Saturday and its axis by Sunday. As this happens, the TUTT-Low mentioned above will be relocated near the Hispanola, providing good ventilation aloft enhancing organized convection Saturday and Sunday. The Virgin Islands can expect a better chance to observe significant rainfall accumulations with this wave. GFS- Galvez and Davidson Index suggest favorable atmospheric conditions for the development of thunderstorms. If guidance is correct, widespread showers with isolated to scattered thunderstorms will increase the risk for urban and small-stream flooding, with localized flash flooding possible this weekend. If persistent downpours materialize in the forecast area, then our confidence is moderate to expect localized Flash Flooding; otherwise, our confidence is moderate-high to expect widespread showers and thunderstorms during the weekend. LONG TERM...Monday through Saturday... A ridge pattern aloft will erode early the upcoming workweek as a retrogressing TUTT reaches the forecast area. This feature with its associated upper level low is expected to cross the local islands Wed-Thu enhancing moisture advection and instability. At lower levels, surface high pressure across the north central Atlantic will continue to yield moderate easterly winds much of the forecast cycle. As the aforementioned TUTT low moves away, a mid level ridge will build across the area, bringing drier and stable weather conditions. This evolving pattern will result in fair weather conditions with afternoon convection focused across western areas of Puerto Rico Monday, Tuesday and Friday, being Tuesday the driest day. Hazy early in the week due to African dust particles as well. The intensity and areal coverage of the afternoon showers and thunderstorms likely to increase Wednesday and Thursday due to the proximity of the upper trough and precipitable water values near 2.0 inches. The highest chance continue to be across western areas of Puerto Rico each afternoon. With the heaviest showers, minor urban flooding is likely. AVIATION...A tropical wave will bring showers and possible thunderstorms later this afternoon. However, mainly VFR conditions are expected to prevail through the forecast period. SHRA/TSRA will form across eastern and western PR, especially between 23/15-23z, impacting JSJ/JBQ. Passing showers moving across terminals can not be ruled out. Winds will continue calm-light/VRB increasing from the east at 10-20 kt with higher gusts and sea breeze variations after 23/12Z. MARINE...A moderate to fresh trade wind flow will continue during the next several days, resulting in choppy marine conditions. Seas should range in general between 3-5 feet across all offshore waters and between 2-5 feet over the coastal waters. A moderate risk of rip currents will prevail through the weekend for most of the beaches of PR and the USVI. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 78 87 79 / 50 60 60 50 STT 89 78 88 78 / 30 60 60 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...JA LONG TERM....ERG PUBLIC DESK...CVB
Hazardous weather outlook, Jul 23, 3:56 AM CDT, 8 hours 27 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 427 AM AST viernes 23 de julio de 2021 AMZ710>745-PRZ001>013-240830- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 427 AM AST viernes 23 de julio de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe el potencial de tronadas con lluvias fuertes y rafagas fuertes a traves del este, norte y oeste y mitad norte de Puerto Rico. .Inundaciones...Lluvias fuertes pueden resultar en inundaciones urbanas y de riachuelos. .Viento...Se esperan vientos sostenidos en exceso de 20 mph (17 nudos) a traves de la mayoria de las aguas locales. .Oleaje...Se espera oleaje picado de hasta 6 pies a traves de la mayoria de las aguas regionales. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las costas del este, norte, sureste, y algunas areas del sur. .Dias dos hasta el siete...sabado a jueves Humedad tropical e inestabilidad van a ocasionar condiciones del tiempo inestables durante el fin de semana. Una onda tropical se movera a partir del sabado en la manana hasta el domingo aumentando la actividad de aguaceros y tronadas a traves de las islas y aguas locales. Las condiciones del tiempo van a mejorar a principios de la proxima semana a medida que una masa de aire mas seca y estable se establezca sobre las islas. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-240830- San Tomas, San John e Islas Adyacentes-Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 427 AM AST viernes 23 de julio de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Viento...Se esperan vientos sostenidos en exceso de 20 mph (17 nudos) a traves de las islas y aguas locales. .Oleaje...Se espera oleaje picado de hasta 6 pies a traves de las aguas mar afuera del Atlantico y del Caribe. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte, sur y este de Santa Cruz. .Dias dos hasta el siete...sabado a jueves Humedad tropical e inestabilidad van a ocasionar condiciones del tiempo inestables durante el fin de semana. Una onda tropical se movera a partir del sabado en la manana hasta el domingo aumentando la actividad de aguaceros y tronadas a traves de las islas y aguas locales. Las condiciones del tiempo van a mejorar a principios de la proxima semana a medida que una masa de aire mas seca y estable se establezca sobre las islas. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
In the hours before
Special weather statement, Jul 23, 12:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
123 PM AST Fri Jul 23 2021
PRZ008>010-231815-
Northwest-Mayaguez and Vicinity-Western Interior-
123 PM AST Fri Jul 23 2021
...A STRONG THUNDERSTORM IS AFFECTING ANASCO...MOCA...AND
AGUADA MUNICIPALITIES...
At 120 PM AST, a strong thunderstorm was located over Anasco, moving
west northwest at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1822 6699 1819 6715 1827 6719 1828 6719
1830 6724 1836 6727 1839 6720 1843 6716
1845 6705
TIME...MOT...LOC 1720Z 098DEG 9KT 1830 6711
JJAThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:45 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jul 23, 3:11 PM CDT | Small Craft Advisory | JSJ | 59 hr |
Nearby
Special Weather Statements in Puerto Rico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.